CSN Login
Members Online: 17

Going to snap!

mirandasparks
Posts: 2
Joined: Nov 2010

I had my TT done Nov 1, 2010. My RAI done in Jan 2011 and now they are decreasing my synthroid from 250 mcg to 225 mcg. I am finding out that I am super sensitive to the thyroid drugs. I had a reaction to the generic med- skin peeling off in sheets, hives everywhere, hair falling out in clumps.... started taking the brand and did good. The endo tried me on tirosint 250 mcgs and I started acting like I was in a thyroid storm again. That happened before I had my RAI done in Jan. Since the decrease in synthroid, I have noticed that I am very irritated easily, and have as of today had bursts of anger. I am worried about my actions. I work in the Mental Health field and realize that what I am doing is not normal. Also my legs and arms feel tingly all the time and I have no idea why. Has anyone else had this happen? I do not want to be on anymore meds, but then again, I do not want to be ugly either. Can anyone help me out please?

boitchik
Posts: 10
Joined: Feb 2011

Just a few ideas that should be bounced off of a good endocrinologist: I take 100mcg levothryoxin from Merck. Not generic; smaller dose...and I am a 180 lb male. The dose level for me was determined from post thyroid removal blood test. So examine generic vs brand name and retest blood--->have a good endo review your situation. Please note that "civilians" posts should not be taken as other than personal experiences that may apply only to them.

sunnyaz
Posts: 582
Joined: Oct 2010

Dosage is determined by weight and blood work. Have they tested your TSH levels since the dose change? I am 170 pounds, take 175 mcg's of Synthroid and it is working for me. Yes, I can get a bit irritated sometimes, but mostly pretty evened out. I have a mild allergy to the purple dye in the tab so I take Zyrtec. There are compounding Pharmacies that can tailor your medication without using dye's. Irritability can be caused by an allergic reaction. Since the hormone is naturally occurring in the body it is not likely to be the actual hormone drug. More likely the additives.

Call your Endo and get in as soon as possible. I hope this helps a little bit.

Julie-SunnyAZ

LBlackman
Posts: 113
Joined: Mar 2011

Hang in there, you are not alone. I have had a wide variety of emotions and still do. The Drs. like to say it's stress or depression, but the thyroid really controls alot in our bodies and sometimes it's hard to control those emotions when they come up. I am still not sure that they have my dose right. After reading alot on this discussion board I don't have as much faith in my Dr. as I would like. My Dr. told me that Synthroid was the only drug out there, that there was Levothyroxine, a generic, but that wasn't as good. She said before this they use to use pig and horse thyroids and mix that together. I always thought 200 mcg was the highest, boy am I learning alot. I was diagnosed in 2005 so maybe some of the stuff is newer since she gave me that info. This group is the best thing I have found since being diagnosed, just wish I would have found it sooner. I really thought I was going crazy with some of my symptoms before I found this group of people. I wish you the best of luck.
Lynne

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network